Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 7, NWS San Angelo, TX

October 20, 200715 counties in Texas

NWS San Angelo, TX issued this wind advisory at Oct 20, 2007, 11:08 AM CDT for 15 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 11:08 AM CDT (16:08 UTC)
Expired
Oct 20, 2007, 6:00 PM CDT
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 89 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2732 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 201608
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1108 AM CDT SAT OCT 20 2007

...WINDY CONDITIONS EXPECTED ACROSS WEST CENTRAL TEXAS TODAY...

.A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS OUT
OF THE SOUTHWEST AT 25 TO 35 MILES AN HOUR THROUGH THE AFTERNOON.

TXZ098-113-127-202300-
/O.CAN.KSJT.LW.Y.0020.000000T0000Z-071020T2300Z/
/O.NEW.KSJT.WI.Y.0007.071020T1608Z-071020T2300Z/
HASKELL-JONES-TAYLOR-
INCLUDING THE CITIES OF...HASKELL...STAMFORD...ANSON...HAMLIN...
ABILENE
1108 AM CDT SAT OCT 20 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

THE COMBINATION OF A STRENGTHENING SURFACE TROUGH OF LOW PRESSURE
OVER WEST TEXAS AND A HIGH PRESSURE RIDGE TO THE SOUTHEAST WILL
BRING GUSTY SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH
TODAY. THE AREA OF STRONG WINDS WILL INCLUDE THE BIG COUNTRY AND
CONCHO VALLEY...MAINLY ALONG AND WEST OF A BAIRD TO PAINT ROCK TO
OZONA LINE. 

A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF THE
SAME AREA DUE TO INCREASED WILDFIRE DANGER FROM THE HIGH WINDS AND
VERY DRY CONDITIONS. AREA LAKES WILL BE CHOPPY AND HAZARDOUS.
WATCH FOR STRONG CROSS WINDS...ESPECIALLY ON EAST-WEST ORIENTED
ROADS. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES...ESPECIALLY
NEAR PLOWED FIELDS. THE WINDS SHOULD DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ049-054-064>066-071>073-076-099-114-128-202300-
/O.NEW.KSJT.WI.Y.0007.071020T1608Z-071020T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-THROCKMORTON-SHACKELFORD-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...THROCKMORTON...WOODSON...
ALBANY...CLYDE...BAIRD...CROSS PLAINS
1108 AM CDT SAT OCT 20 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

THE COMBINATION OF A STRENGTHENING SURFACE TROUGH OF LOW PRESSURE
OVER WEST TEXAS AND A HIGH PRESSURE RIDGE TO THE SOUTHEAST WILL
BRING GUSTY SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH
TODAY. THE AREA OF STRONG WINDS WILL INCLUDE THE BIG COUNTRY AND
CONCHO VALLEY...MAINLY ALONG AND WEST OF A BAIRD TO PAINT ROCK TO
OZONA LINE. 

A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF THE
SAME AREA DUE TO INCREASED WILDFIRE DANGER FROM THE HIGH WINDS AND
VERY DRY CONDITIONS. AREA LAKES WILL BE CHOPPY AND HAZARDOUS.
WATCH FOR STRONG CROSS WINDS...ESPECIALLY ON EAST-WEST ORIENTED
ROADS. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES...ESPECIALLY
NEAR PLOWED FIELDS. THE WINDS SHOULD DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 20, 6:37 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Oct 20, 6:37 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
637 AM CDT SAT OCT 20 2007

.AVIATION...
LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR
THE NEXT 24 HOURS. BY MID TO LATE MORNING...SOUTH WINDS AROUND 12
KNOTS WITH GUSTS TO NEAR 20 KNOTS WILL DOMINATE WEST CENTRAL
TEXAS. FOR THIS AFTERNOON...SOUTH WINDS WILL INCREASE AND RANGE
FROM 12 KNOTS TO 20 KNOTS WITH GUSTS TO NEAR 30 KNOTS. THE
STRONGEST WINDS WILL BE ALONG AND NORTHWEST OF A LINE FROM OZONA
TO BROWNWOOD...AND ESPECIALLY OVER THE BIG COUNTRY WHERE THE
SURFACE PRESSURE GRADIENT WILL BE GREATEST. ALTHOUGH SOUTH WINDS
WILL DIMINISH AFTER SUNSET THIS EVENING...LOOK FOR GUSTS RANGING
FROM 18 KNOTS TO 22 KNOTS TO CONTINUE TONIGHT...MAINLY ALONG AND
NORTHWEST OF THIS LINE.

23/HUBER

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT SAT OCT 20 2007/

SHORT TERM...

ANOTHER VERY WARM AND BREEZY DAY IS IN STORE FOR WEST CENTRAL TEXAS
AS A LEE SIDE TROUGH DEVELOPS IN RESPONSE TO AN UPPER LEVEL TROUGH
MOVING IN FROM THE NORTHWEST AND HIGH PRESSURE WILL CONTINUE TO
SHIFT TO THE EAST. THE RESULTING PRESSURE GRADIENT WILL BRING GUSTY
WINDS TO WEST CENTRAL TEXAS. ACROSS THE BIG COUNTRY...WINDS WILL MEET
LAKE WIND ADVISORY CRITERIA...HOWEVER WINDS WILL REMAIN BELOW WIND
ADVISORY CRITERIA OF SUSTAINED 30 MPH...WILL HAVE TO KEEP AN EYE ON
THIS. LOW LEVEL MOISTURE WILL BEGIN TO RETURN ACROSS WEST CENTRAL
TEXAS...BUT ACROSS WESTERN COUNTIES RELATIVE HUMIDITY VALUES WILL
MEET RED FLAG CRITERIA. A LOW LEVEL JET WILL DEVELOP SATURDAY
OVERNIGHT...KEEPING THE WINDS UP AND OVERNIGHT LOWS IN THE MID 60S.

AFTERNOON HIGHS WILL BE IN THE UPPER 80S TO LOW 90S ACROSS THE AREA
TODAY.

LONG TERM...

THE MODELS CONTINUE TO INDICATE THAT THE UPPER LEVEL TROUGH WILL
BRING A COLD FRONT ACROSS WEST CENTRAL TEXAS SUNDAY EVENING INTO
MONDAY MORNING.  THE FRONT WILL BRING A CHANCE FOR THUNDERSTORMS LATE
SUNDAY EVENING INTO MONDAY MORNING AND MUCH COOLER TEMPERATURES. THE
MODELS CONTINUE TO SHOW A CUTOFF UPPER LEVEL LOW ACROSS THE
CENTRAL/SOUTHERN PLAINS THROUGH THURSDAY BEFORE IT EJECTS TO THE
NORTHEAST..SO WILL CONTINUE TO TREND AFTERNOON HIGHS DOWN A FEW
DEGREES AS NORTH WIND WILL PERSIST THROUGH MIDWEEK. AFTER MONDAY DRY
CONDITIONS WILL PREVAIL THROUGH THE REST OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 89  66  85  49 /   0   0  10  30
SAN ANGELO 	 89  66  86  52 /   0   0  10  20
JUNCTION 	 87  60  85  56 /   0   0  10  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR COKE-
CROCKETT-FISHER-IRION-NOLAN-STERLING-TOM GREEN.

LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS
AFTERNOON FOR HASKELL-JONES-TAYLOR.

&&

23/HUBER
Hazardous weather outlook, Oct 20, 3:54 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 AM CDT SAT OCT 20 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-210900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
354 AM CDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LAKE
WIND ADVISORY IS IN EFFECT FROM 10 AM TO 6 PM THIS AFTERNOON FOR
THE BIG COUNTRY LAKES. ALSO...A RED FLAG WARNING IS IN EFFECT FROM 1
PM TO 6 PM THIS AFTERNOON FOR COUNTIES ALONG AND WEST OF A LINE
FROM ROBY TO OZONA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:45 AM CDTLake Wind AdvisorySJTHaskell, Jones, Taylor7 hr
Oct 20, 5:07 AM CDTRed Flag WarningSJTCoke, Crockett, Fisher, Irion, Nolan, Sterling and 1 more13 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.